Document Open Access Logo

Reachability for Bounded Branching VASS

Authors Filip Mazowiecki, Michał Pilipczuk

Thumbnail PDF


  • Filesize: 0.69 MB
  • 13 pages

Document Identifiers

Author Details

Filip Mazowiecki
  • LaBRI, Université de Bordeaux, France
Michał Pilipczuk
  • University of Warsaw, Poland


The authors would like to thank Marthe Bonamy for feeding them during the work on this project. No beavers were harmed in the making of this paper.

Cite AsGet BibTex

Filip Mazowiecki and Michał Pilipczuk. Reachability for Bounded Branching VASS. In 30th International Conference on Concurrency Theory (CONCUR 2019). Leibniz International Proceedings in Informatics (LIPIcs), Volume 140, pp. 28:1-28:13, Schloss Dagstuhl - Leibniz-Zentrum für Informatik (2019)


In this paper we consider the reachability problem for bounded branching VASS. Bounded VASS are a variant of the classic VASS model where all values in all configurations are upper bounded by a fixed natural number, encoded in binary in the input. This model gained a lot of attention in 2012 when Haase et al. showed its connections with timed automata. Later in 2013 Fearnley and Jurdziński proved that the reachability problem in this model is PSPACE-complete even in dimension 1. Here, we investigate the complexity of the reachability problem when the model is extended with branching transitions, and we prove that the problem is EXPTIME-complete when the dimension is 2 or larger.

Subject Classification

ACM Subject Classification
  • Theory of computation → Models of computation
  • Branching VASS
  • counter machines
  • reachability problem
  • bobrvass


  • Access Statistics
  • Total Accesses (updated on a weekly basis)
    PDF Downloads
Questions / Remarks / Feedback

Feedback for Dagstuhl Publishing

Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail